Possible linkage of amprenavir with intracranial bleeding in an HIV-infected hemophiliac

AIDS Patient Care STDS. 2001 Jul;15(7):347-52. doi: 10.1089/108729101750301898.

Abstract

The use of protease Inhibitors (PI) has been associated with many adverse effects including increased tendency to bleed, which is particularly problematic in individuals with congenital coagulation disorders. We report the occurrence of spontaneous intracranial bleeding in an human immunodeficiency virus (HIV)-infected adolescent with hemophilia A who was receiving amprenavir (APV). The bleeding resolved on discontinuation of APV. This case report highlights a need for awareness of increased bleeding as a potentially serious complication associated with the use of all currently licensed PIs in individuals with hemophilia.

Publication types

  • Case Reports
  • Review

MeSH terms

  • Adult
  • Carbamates
  • Diagnosis, Differential
  • Factor VIII / therapeutic use
  • Furans
  • HIV Infections / complications
  • HIV Infections / drug therapy*
  • HIV Protease Inhibitors / adverse effects*
  • Hemophilia A / complications*
  • Humans
  • Intracranial Hemorrhages / chemically induced
  • Intracranial Hemorrhages / diagnosis*
  • Intracranial Hemorrhages / diagnostic imaging
  • Male
  • Sulfonamides / adverse effects*
  • Tomography, X-Ray Computed

Substances

  • Carbamates
  • Furans
  • HIV Protease Inhibitors
  • Sulfonamides
  • amprenavir
  • Factor VIII